One month on Tec

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.
Post Reply
Maly
Newbie
Posts: 7
Joined: Thu Dec 17, 2015 11:48 am

One month on Tec

Post by Maly » Wed Jan 06, 2016 7:29 am

Hi,
I have now been using tecfidera for one month. This is my first drug against MS, actually my first drug ever not counting the occasional antibiotic.
1 week on the low dose and three on full dose, these are my experiences.

First week on tec I got some flushing. It varied from mild blush to full-scale tomato woman. The flushing lasted about an hour every time. I had a mild nausea, nothing that I could not manage. Blurry vision and a feeling of dry eyes also showed up, felt a bit extra tired bit it was ok.
I decided to go directly over to the full dose after one week on the start-up dose.

Week two the side-effects stayed pretty much the same. I felt lucky and thought that would be the worst of it. (Boy, was I mistaken)

At the beginning of week three the stomach pain sett in, it was mostly air pains, hurting and giving me a feeling of constipation. By the end of that week I had started waking up in the middle of the night with full-scale flushing, dripping with sweat and a stomach that I considered ripping out. I pushed some food in my system, one tiny mouse bite at a time, and in thirty minutes to an hour it subsided.

Week three went pretty much the same, but the side-effects slowed down a bit.

When I entered week four the stomach pains subsided. Had about one or two days where I felt fine, just enough to make me think I was out of the woods..
At the end of week four I was a bit sloppy with my eating, I became hungry and I started throwing up stomach acid. I managed to eat something and take my meds on hour later, but in the next morning my breakfast did not stay. Some hours later I managed to get some more food in with my medication.
The day after I got sic from eating an apple in the evening and also that one made its escape.
The morning after I went to the pharmacy to get something to reduce the stomach acid. Week four was good pain considered. I have had these small rolling feelings in my stomach from time to another but its nothing major.

Now I am hoping I am in the clear once more, but with my luck week five will have some new surprises for me...

The flushing, dry eyes and the energy level is about the same as in week one. I have also gained 3-4 kg but then again week three was Christmas;)
As for MS symptoms they have slowed down a bit, when I started I had just had an attack so it could just be the natural progression. Never the less the tingling in my body has been disappearing, little by little. From the last attack all of the feeling in my legs and stomach is back, and all that is left is a small pain in my back that comes and goes(but this could be muscular stiffness as a result of the attack) :)

After what I have read its normal to experience side effects from tec in the first 2-6 months, so I´m hanging in there:)

Tomorrow I am getting my blood checked and I am hoping I can continue this drug because of the good results it’s showing.

Adding this video that helps me keep my spirits up:)

Sahsh1862
Getting to Know You...
Posts: 11
Joined: Mon Nov 09, 2015 9:44 am

Re: One month on Tec

Post by Sahsh1862 » Sat Jan 09, 2016 7:10 am

Hope all is better as you go along. I am on week 4 of full dose having followed the entire pre dose plan ahead of time. I did have one flush at beginning. Find that need to take med same time each day and with food. Have not had any symptom disappear or any new appea r. Do know had to change diet to keep protein fruits and veggies in store. Good to stay hydrated as well. Was a healthy, non pharmaceutical Gal prior to dx. Don't know real cause yet?!
God speed to you.
Sandi

Post Reply